At this point, there have not been any reported cases of an overdose on Tyzeka (telbivudine), so it is not exactly clear what to expect if someone takes too much. However, it is likely that a person could experience severe side effects of the drug, such as muscle aches, diarrhea, and tiredness. Treatment may involve administering certain medications, using dialysis, and providing supportive care.
Can You Take Too Much Tyzeka?Tyzeka® (telbivudine) is a prescription medication approved to treat chronic (long-term) hepatitis B infection in people who have active liver damage. It is an antiviral medicine and works by reducing the amount of virus in the body. As with any medication, it is probably possible to take too much Tyzeka.
The effects of an overdose would likely vary, depending on a number of factors, such as the Tyzeka dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not known exactly what to expect from an overdose with this medication, as there have not been any reports of a Tyzeka overdose. Doses up to 1800 mg a day (three times the usual recommended dosage) were given in clinical studies without causing serious problems.
Based on the known side effects of Tyzeka, an overdose could cause the following symptoms:
- Muscle aches and pains
- Abdominal (stomach) pain
- Sore throat.
It is also possible that serious problems, such as lactic acidosis (a dangerous accumulation of acid in the blood), liver damage, nerve problems, and rhabdomyolysis (the breakdown of muscle fiber) could occur. These problems could cause the following symptoms:
- Tiredness or weakness
- Unusual muscle pain, weakness, or tenderness
- Difficulty breathing
- Abdominal (stomach) pain with nausea and vomiting
- Feeling cold, especially in the hands and feet
- Dizziness or lightheadedness
- A fast or irregular heartbeat
- Numbness, tingling, or burning sensations in the arms or legs
- Problems walking
- Yellowing of the skin or whites of the eyes (jaundice)
- Dark urine.